Alert archive / Massachusetts / Freeze Watches in 2012
Freeze Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze watch at Apr 26, 2012, 3:38 PM EDT for 9 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Apr 28, 2012, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 3:38 PM EDT (19:38 UTC)
- In effect from
- Apr 28, 2012, 1:00 AM EDT
- Expired
- Apr 27, 2012, 4:20 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS71 KBOX 261938 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT THU APR 26 2012 ...THE POTENTIAL FOR OVERNIGHT LOWS AT OR BELOW FREEZING LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING... CTZ002>004-MAZ002>013-017>019-026-RIZ001-270345- /O.NEW.KBOX.FZ.A.0002.120428T0500Z-120428T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...AYER...FOSTER...SMITHFIELD 338 PM EDT THU APR 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AS WELL AS MUCH OF MASSACHUSETTS. * HAZARDS...FREEZE WATCH. * TEMPERATURES...LOWS IN THE UPPER 20S TO THE LOWER 30S. * TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING. * IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FRANK
2 follow-up statements
348 WWUS71 KBOX 270256 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1056 PM EDT THU APR 26 2012 ...THE POTENTIAL FOR OVERNIGHT LOWS AT OR BELOW FREEZING LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING... CTZ002>004-MAZ002>013-017>019-026-RIZ001-271100- /O.CON.KBOX.FZ.A.0002.120428T0500Z-120428T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...AYER...FOSTER...SMITHFIELD 1056 PM EDT THU APR 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AS WELL AS MUCH OF MASSACHUSETTS. * HAZARDS...FREEZE WATCH. * TEMPERATURES...IN THE LOWER 30S. * TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING. * IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RLG
298 WWUS71 KBOX 270820 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 420 AM EDT FRI APR 27 2012 ...OVERNIGHT LOWS AT OR BELOW FREEZING ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING... CTZ002>004-MAZ002>013-017>019-026-RIZ001-271630- /O.UPG.KBOX.FZ.A.0002.120428T0500Z-120428T1200Z/ /O.NEW.KBOX.FZ.W.0002.120428T0400Z-120428T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...AYER...FOSTER...SMITHFIELD 420 AM EDT FRI APR 27 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MUCH OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...IN THE UPPER 20S TO LOW 30S. * TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING. * IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ014-016-020-021-RIZ002-003-006-271630- /O.NEW.KBOX.FZ.W.0002.120428T0400Z-120428T1400Z/ SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...CAMBRIDGE...QUINCY...FALL RIVER... NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WEST GREENWICH... NARRAGANSETT...WESTERLY 420 AM EDT FRI APR 27 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY. * LOCATIONS...EASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOW 30S. * TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING. * IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze watch went out at Apr 26, 1:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 26, 1:49 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT THU APR 26 2012
.SYNOPSIS...
FAST MOVING LOW PRESSURE WILL BRING A PERIOD OF RAIN SHOWERS LATE
THIS AFTERNOON INTO THE EVENING. CANADIAN HIGH PRESSURE WILL THEN
BRING DRY BUT BLUSTERY AND COOLER THAN NORMAL WEATHER FRIDAY
THROUGH THE WEEKEND. TEMPERATURES WILL LIKELY MODERATE BY TUE AND
WED OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
CLOUDS WERE RAPIDLY INCREASING FROM THE WEST EARLY THIS
AFTERNOON...AND SHOULD OVERSPREAD THE COASTAL PLAIN OVER THE NEXT
FEW HOURS. EXPECTING DRY WEATHER TO CONTINUE FOR MOST OF THE
AFTERNOON AS LOW LEVELS OF THE ATMOSPHERE ARE QUITE DRY.
HOWEVER...WILL CONTINUE WITH SOME CHANCE POPS BETWEEN 21Z AND 00Z AS
WARM ADVECTION MAY LEAD TO A FEW SHOWERS TOWARDS EVENING.
AS FOR HIGH TEMPERATURES...READINGS SHOULD TOP OUT IN THE LOWER TO
MIDDLE 60S IN MOST LOCATIONS...BUT IT WILL BE COOLER ALONG THE
IMMEDIATE COAST. HIGHS SHOULD COME IN THE NEXT HOUR OR TWO...AS
THICKENING CLOUDS WILL LIKELY STOP TEMPERATURES FROM RISING MUCH
FURTHER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THROUGH TONIGHT...LOW PRESSURE OVER THE GREAT LAKES WILL MOVE
EAST...SPLITTING AND TRACKING NORTH AND SOUTH OF SOUTHERN NEW
ENGLAND. THE NORTHERN LOW TRACKS ALONG THE CANADIAN BORDER WHILE
THE SOUTHERN LOW MOVES OFFSHORE NEW JERSEY AND TRACKS JUST SOUTH OF
SOUTHERN NEW ENGLAND. THE TRACK OF THIS SYSTEM IS STILL A BIT
UNCERTAIN WITH THE GFS THE FURTHEST SOUTH WITH THE LOW WELL SOUTH OF
LONG ISLAND AND THE NAM THE FURTHEST NORTH WITH THE LOW OVER LONG
ISLAND SOUND. THIS WILL MAINLY AFFECT THE TIMING OF EXPECTED
RAINFALL. DESPITE THIS UNCERTAINTY...EXPECT THIS WILL PRODUCE A
BAND OF RAIN SHOWERS THAT SHOULD MOVE IN FROM THE SOUTHWEST LATE
THIS AFTERNOON OR EARLY THIS EVENING. THESE SHOWERS WILL OVERSPREAD
SOUTHERN NEW ENGLAND DURING THE EVENING HOURS AND THEN DIMINISH FROM
WEST TO EAST LATE THURSDAY NIGHT.
CLOUDY SKIES AND WINDY CONDITIONS AS THE LOW MOVES AWAY FROM
SOUTHERN NEW ENGLAND WILL KEEP OVERNIGHT TEMPERATURES FROM
PLUMMETING. LOW TEMPERATURES WILL GENERALLY BE IN THE 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* TEMPERATURES COOLER THAN NORMAL THROUGH THE WEEKEND FOLLOWED BY A
POTENTIAL WARM UP BY TUE/WED OF NEXT WEEK
* MAINLY DRY WEATHER EXPECTED WITH JUST A SLIGHT CHANCE FOR PRECIP
ALONG THE SOUTH COAST SAT NIGHT INTO EARLY SUNDAY
SYNOPTIC OVERVIEW...
HIGH AMPLITUDE PATTERN WILL PERSIST MUCH OF THIS FORECAST PERIOD
WITH A FAIRLY STABLE NEGATIVE HEIGHT ANOMALY ON THE ORDER OF -2 STD
SETTING UP OVER LABRADOR. THIS WILL SUPPORT A COOL/DRY POLAR
CONTINENTAL FLOW REGIME ACROSS SOUTHEAST CANADA INTO NEW ENGLAND.
THIS WILL PROVIDE COOLER THAN NORMAL TEMPERATURES FOR SOUTHERN NEW
ENGLAND FRI THROUGH MON. IN ADDITION THIS PATTERN WILL LIKELY SHIFT
THE STORM TRACK SOUTH OF NEW ENGLAND WITH DRY CONFLUENT FLOW OVER
OUR REGION. THEREFORE LITTLE IF ANY PRECIP IS EXPECTED MUCH OF THIS
FORECAST PERIOD. THE UPPER AIR PATTERN WILL LIKELY DEAMPLIFY NEXT
WEEK AND TRANSITION TO A MORE SEMI ZONAL FLOW...PROMOTING MODERATING
TEMPERATURES BY TUE/WED.
MODEL PREFERENCES...
00Z GFS/NAM AND THE NEW 00Z ECMWF IN VERY GOOD AGREEMENT THROUGH
84 HRS...BRINGING THE NORTHERN/POLEWARD EDGE OF THE RAIN SHIELD FROM
AN OFSHR WV INTO THE SOUTH COAST OF MA AND RI SAT NGT AND EARLY
SUN. THE 03Z SREF IS A BIT FARTHER NORTH WITH PRECIP ACROSS MUCH OF
CT/RI AND SOUTHEAST MA...ALBEIT VERY LIGHT. THE 00Z ECMWF HAS COME
FARTHER NORTH THAN ITS PREVIOUS RUN WITH LIGHT QPF CLIPPING THE
SOUTH COAST OF MA AND RI SAT NIGHT. THINK BULK OF THE PRECIP WILL
REMAIN OFFSHORE PER CONFLUENT FLOW ACROSS NEW ENGLAND. HOWEVER GIVEN
THE TIGHT QPF GRADIENT COMBINED WITH CHANCE POPS FROM GMOS NEED TO
BE HAVE SOME TYPE OF LOW POPS IN THE FORECAST FOR SOUTHERN ZONES. SO
WILL GO WITH SLIGHT CHANCE POPS FOR THE SOUTH COAST OF MA AND RI AND
CHANCE POPS FOR THE COASTAL WATERS. BY NEXT WEEK THE 00Z GFS/ECMWF
AND UKMET ALL AGREE ON WEAKENING THE POLAR VORTEX OVER LABRADOR
WHICH WILL PROMOTE HEIGHT RISES AND MODERATING TEMPERATURES INTO
SOUTHERN NEW ENGLAND.
DAILY SENSIBLE WEATHER DETAILS...
FRI NIGHT...
CHILLY NIGHT WITH ROBUST CAA AS 850 TEMPS FALLING TO ABOUT -10C
ACROSS SOUTHERN NH TO ABOUT -4C ACROSS THE SOUTH COAST. THESE
VALUES ARE ABOUT 1-2 STD BELOW CLIMO. FROST AND/OR FREEZE HEADLINES
ARE POSSIBLE LATE FRI NGT AND EARLY SAT WITH TEMPS FALLING INTO THE
20S OUTSIDE OF THE URBAN AREAS AND COASTAL AREAS. GUSTY WEST WINDS
ESPECIALLY OVER THE CAPE AND ISLANDS WILL PROVIDE COLD WIND CHILLS
BY LATE APR STANDARDS.
SAT/SUN...
DESPITE LATE APRIL SUNSHINE NOT MUCH OF A TEMP RECOVER AS POLAR
CONTINENTAL AIRMASS REMAINS OVER NEW ENGLAND WITH 850 MB TEMPS
RANGING FROM -8C ACROSS SOUTHERN NH TO -4C ALONG THE SOUTH COAST. AS
MENTIONED ABOVE CONFLUENT FLOW OVER NEW ENGLAND SHOULD SHUNT RAIN
SOUTH OF NEW ENGLAND. THUS OTHER THAN A LOW RISK OF SPRINKLES/LIGHT
RAIN SAT NIGHT ALONG THE SOUTH COAST DRY WEATHER WILL LIKELY
PREVAIL. DRY/COOL WEATHER LIKELY SUN AS OFSHR WV MOVES SEAWARD
PROVIDING SOME SHORT WAVE RIDGING ON THE BACKSIDE.
MON/TUE/WED...
00Z GFS/ECMWF/ECENS/GEFS AND UKMET SUPPORT TIGHT CLUSTERING OF DEEP
NORTHEAST TROUGH FINALLY MOVING OFFSHORE AS POLAR VORTEX OVER
LABRADOR WEAKENS AND BREAKS DOWN. THIS WILL SUPPORT RISING HEIGHTS
AND TEMPERATURES OVER NEW ENGLAND TUE/WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...
MODERATE CONFIDENCE IN TAFS. VFR CONDITIONS SHOULD DETERIORATE TO
MVFR THRESHOLDS THIS EVENING ALONG WITH SCATTERED RAIN SHOWERS. WE
MAY SEE BRIEF IFR CONDITIONS...BUT KEPT MOST LOCATIONS JUST ABOVE
THOSE THRESHOLDS GIVEN THE DRY LOW LEVEL AIR IN PLACE. VFR
CONDITIONS ON TAP FOR FRI AND FRI NIGHT...BUT MAIN CONCERN WILL BE
FOR NORTHWEST WIND GUSTS OF 30 TO 35 KNOTS DURING THE DAYLIGHT
HOURS.
KBOS TAF...MODERATE CONFIDENCE IN TAF. VFR CONDITIONS SHOULD LOWER
TO MVFR THIS EVENING ALONG WITH A FEW RAIN SHOWERS. BRIEF IFR
CONDITIONS ARE POSSIBLE...BUT GIVEN THE DRY AIR IN PLACE DID NOT
HAVE THE CONFIDENCE TO INSERT IN THE TAF.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRI/SAT...HIGH CONFIDENCE FOR VFR ALONG WITH GUSTY WEST WINDS AND
DRY RUNWAYS.
SUN...VFR LIKELY WITH A LOW PROB OF SPRINKLES/LIGHT RAIN ALONG THE
SOUTH COAST SAT NIGHT AND EARLY SUN.
MON...MODERATE TO HIGH CONFIDENCE FOR VFR AND DRY WEATHER.
&&
.MARINE...
TODAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA THROUGH MOST OF THE
AFTERNOON. HOWEVER...AS LOW PRESSURE APPROACHES FROM THE WEST
SHOULD SEE SOME SSE WIND GUSTS REACH INTO THE LOWER 20 KNOTS TOWARD
EVENING.
TONIGHT...WINDS AND SEAS INCREASE IN RESPONSE TO LOW PRESSURE MOVING
ACROSS THE WATERS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR ALL
THE WATERS. SEAS WILL BEGIN INCREASING EARLY IN THE EVENING AND THE
WINDS INCREASE AFTER MIDNIGHT.
FRIDAY...WINDS CONTINUE TO INCREASE WITH GALE FORCE WINDS
POSSIBLE...PARTICULARLY ON THE OUTER WATERS. HAVE ISSUED A GALE
WATCH FOR THE SOUTHERN OUTER WATERS. SEAS 6-8 FEET ON THE OUTER
WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRI/SAT...GALE CENTER OVER THE MARITIMES WILL PROVIDE W GALES OVER
THE EASTERN NEW ENGLAND WATERS FRI NGT THEN DIMINISHING AND BECOMING
SUB-GALE BY SAT. GOOD VSBY EXPECTED.
SUN...WEAK LOW PRES PASSES WELL SOUTH OF NEW ENGLAND AND THEN SOUTH
OF GEORGES BANK. A MODEST NNW WIND MAY FOLLOW ON THE BACKSIDE OF THE
LOW ACROSS THE SOUTHERN NEW ENGLAND WATERS SUN. GOOD VSBY EXPECTED.
MON...WINDS SHOULD DIMINISH AS HIGH PRES BUILDS OVER THE NORTHEAST.
GOOD VSBY SHOULD PREVAIL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 8 PM EDT FRIDAY FOR
ANZ232>237.
SMALL CRAFT ADVISORY FROM 7 AM TO 8 PM EDT FRIDAY FOR ANZ230-
231-251.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
FOR ANZ250.
GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
ANZ254>256.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT
FRIDAY FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...FRANK
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERA/RLGHazardous weather outlook, Apr 26, 8:02 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 802 AM EDT THU APR 26 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271215- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 802 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MODERATE PROBABILITY THAT TEMPERATURES WILL DIP BELOW FREEZING SATURDAY MORNING. THIS MAY RESULT IN THE ISSUANCE OF FREEZE OR FROST HEADLINES LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-271215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 802 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEST NORTHWEST GALE IS POSSIBLE FRI AND FRI NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254>256-271215- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 802 AM EDT THU APR 26 2012 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:03 AM EDT | Gale Watch | BOX | 25 hr | |
| Apr 26, 4:03 AM EDT | Small Craft Advisory | BOX | 3 days |
Nearby
Freeze Watches in Massachusetts, 2012Freeze Watches in Connecticut, 2012Freeze Watches in Rhode Island, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.